edema - side affects from the new medications

By elizabethwardlow Latest Reply 2014-01-22 15:45:32 -0600
Started 2008-07-05 10:48:05 -0500

My experience with the new classes of oral drugs treating insulin resistance has been weight gain and severe edema, especially in my lower legs and feet. So severe, I feared congestive heart failure, so I have elected to go off the new miracle oral drugs and stab myself with a needle again. The edema became so bad, that the top of my feet resembled pillows by the end of a day and only after 8-10 hours reclined, or flat in bed, did I find relief. The swelling also caused the skin on my lower legs and tops of my feet to change color, I assume from blood vessel damage. The doctor would never say what happened there, but not only did I have the swelling and skin changes, but severe pain in just massaging my legs etc. I am quickly finding relief as the drugs are leaving my blood system, and my legs have resumed their normal unbloated unswollen condition, and I am watching for the discoloration to go away too. Anyone else have experience with this? The oral agents I have tried, that caused all this swelling were Actos, Januvia, Avandia… those class of drugs that seem to work so well with resistance.

3 replies

Bluegill88 2014-01-22 15:42:52 -0600 Report

Yes I am having the same problem, leg swelling and skin changes. My Dr. took some tests and the result was that I did not have a clot in my leg, but I had a build up of water and the water was pushing against my leg witch causes the swelling and skin change. I was taking a half of a water pill, and she told me to take a whole pill for five days , and see if there is any changes.